Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 18, 2014, 07:40:49 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 620152
  • Total Topics: 46725
  • Online Today: 216
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 7
Guests: 169
Total: 176

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla and Lethargy?  (Read 1180 times)

0 Members and 1 Guest are viewing this topic.

Offline skysthlmt

  • member
  • Posts: 1
Atripla and Lethargy?
« on: July 17, 2009, 01:52:14 AM »
So I have been on Atripla for about 5 months now.  I know you are supposed to take it before bed and on an empty stomach.  Recently I started back to the gym at night after work.  I eat after the gym, take my meds and go to bed around midnight.  I have noticed that I have felt extremely lethargic the next day.....almost like my blood sugar is low.  Is this normal when taking the atripla with food?  Anyone else ever experience this?

Offline Luke

  • Member
  • Posts: 291
Re: Atripla and Lethargy?
« Reply #1 on: July 17, 2009, 02:16:45 AM »
How are you sleeping?

I had similar symptoms which I put down to the accumulative effects on not sleeping very well on Atripla.

I thought I was sleeping OK, until one night when I fell asleep without taking my Atripla and woke up the next morning feeling so alive and alert. This made me consciously aware of just how poor the quality of my sleep had become - which then really started to bug me for another few months, because I just wanted another night's sleep like the one I'd had when I didn't take my meds.

Eventually I just swapped to taking my Atripla in the mornings and have been sleeping great ever since and don't get any of that lethargy.

It it is your quality of sleep though, eating before taking your meds probably isn't helping matters any - because it increases the level of the drugs in your bloodstream - so if you don't want to play around with your medication times, you may want to consider not eating before you take your drugs.

Offline mecch

  • Member
  • Posts: 10,722
  • red pill? or blue pill?
Re: Atripla and Lethargy?
« Reply #2 on: July 17, 2009, 05:46:13 AM »
I agree with Luke.
Experiment with going back to not eating, or taking it in the morning or afternoon.
Why not a substantial lunch.  Eating before sleeping isnt going to do you any good, gym notwithstanding.  Generally its not the best idea.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline clsoca

  • Member
  • Posts: 164
Re: Atripla and Lethargy?
« Reply #3 on: July 18, 2009, 12:37:11 PM »
Try taking the 123 pill right before you go to the gym.

Work out for an hour.

Then eat foods high in fiber and protein an hour after your work out (e.g. beans).

Then devote 8 hours to sleep.

This is my routine and I wake up energized each morning.
10/07 Infected
11/07 Seroconversion
07/08 Tested Poz
07/08 VL 487  CD4 658  (No Meds)
10/08 VL 286  CD4 724  (No Meds)
01/24/09 VL 30,100   CD4 329 CD4 30% (No Meds)
02/06/09 VL 44,000   CD4 367 CD4 36%  Blood Work @ UCLA (No Meds)
02/06/09 VL 44,000   CD4 317 CD4 35% Blood Work @ USC (No Meds)
02/12/09 VL 52,000   CD4 297 CD4 29%
02/12/09  Started Atripla
04/01/09 VL 60  CD4 667   CD4 48%
06-05-09  VL UD CD4 427   CD4 39%

Offline GNYC09

  • Member
  • Posts: 702
Re: Atripla and Lethargy?
« Reply #4 on: July 18, 2009, 02:53:37 PM »
I also wake up lethargic but this usually goes away within 15 minutes after I've had my breakfast with black tea or coffee. Do you eat breakfast soon after waking up?  How about tea/coffee?  Just wondering if this might be of help...

Also, I've noticed I am more lethargic the nights I don't take my Ambien, which leads me to believe that Luke is correct about one not sleeping optimally on Atripla. For this reason, I'm going to experiment with taking Atripla during the daytime now that my dizzyness is somewhat manageable.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.